# SDR BIER970040

- Difficulty date: January 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9211K
- Make and model: Piper PA-34-200T
- Aircraft serial: 347670191
- Engine: Cont LTSIO360EB
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Sealing Lip
- Condition: Eroded
- Location: Turbocharger
- Component: Garrtt, 646396
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING UNRELATED MAINTENANCE, FOUND SEALING LIP THAT HELPS SEAL THE TURBINE HOUSING TO THE TURBOCHARGER CENTER SECTION ERODED AWAY AND THE GASKET PARTIALY BLOWN OUT.  INSPECTION OF THE NUMBER ONE ENGINE TURBO WITH LIKE HOURS REVEALED A SIMILAR CONDITION.  SUBMITTER STATES A 500 HOUR INSPECTION SHOULD BE IMPLEMENTED TO PREVENT THIS POTENTIALLY HAZARDOUS CONDITION.
